Aa
A
A
Close
1097503 tn?1257398437
Itching due to Hepatitis B vaccine?
hi everyone,
i've been searching around for an answer for this so i'm hoping someone can shed some light on this for me. after getting my hepatitis B shots, i find that my skin has a prickly itching that just has to be scratched. it usually starts off with my skin getting very sensitive to the touch and turns red very easily if pressure is applied, and then the itching starts which leaves huge welts across my body as i give in to the urge and scratch. i find myself taking an antihistamine every 3-4 days in order to try to control it.

in april of last year, i went to update my vaccinations at the health center and got 3 shots at the same time - tetanus and MMR (which i've both had before and had no adverse reactions to) and my first shot of the hepatitis b vaccine.

my skin started itching the next day but i dismissed it because i got flu-like symptoms as well and was on cold medication for for a couple of weeks. at the 2nd vaccine, i told the doctor about the itching and he put me on a course of prednisolone and allegra for one week, saying the the hep b vaccine couldn't have caused it. the itching came back after the medication was done, and he went ahead and did the 3rd hep b vaccine. i soon realised that he couldn't help me and that antihistamines eased up the itching.

so now after, more than a year of having this very frustrating problem, i've decided to visit another doctor. he too insists that the vaccine is not to be blamed for my skin problem. so that's 2 professionals who have dismissed my theory, even though i think it has some merit. he says that it's a secondary allergic rhinitis that i've developed due to my work environment, but i an a vet assist and i've been around animals for all of my life and have never had a problem. he has prescribed singulair 10 mg for a 2 week trial period which i have just started. he basically tells me that i have to be on a very expensive drug for the rest of my life.

i've done some research on the internet and so far i've only come across 2 other people who seemed to have the same problem that i have, and it's on this forum. i am a very healthy person who has never had any major medical problem, and i am convinced that the hep B vaccine caused this very unfortunate side effect. i have been to the glaxo-smith-kline website where it admits that 'pruritus' (itching of the skin) is a rare side effect, but how do i convince my doctor to at least consider the possibility? and how long will the itching last?

any help, advice or feedback will be happily received!
Cancel
6 Answers
Page 1 of 1
422881 tn?1257607179
Itching for over a year? That does not sound fun.

I would think that even if it was a reaction to the vaccine, that it would have gone away by now. Even if it is a rare side effect, I can’t imagine it lasting for a year.

I have not personally heard of this happening from the vaccine. Maybe others here have, and can offer some advice.

Sorry I couldn’t help, but I do hope you get if all figured out soon.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Verichip’s Virus Detection RFID Implant

Tuesday, September 22nd, 2009
We may now know what the rumoured mandatory vaccinations are all about. They  may well be the instrumental means to inject humans with a combination virus detection and RFID implant. Common sense dictates that it’s not the H1N1 “swine” flu that we should be concerned about. Rather, our concerns should be about the vaccine and what’s in it.



http://worldvisionportal.org/blog/index.php/category/vaccinations/
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Up until this year I have had 2 Hep B shots and 1 Hep A but had not gone back for the final shots until last week.  I got on shot in each arm and one of them has developed a scaley rash (similar to when we got our school vaccines when we were young - or the older generation anyway).
But what I wanted to tell you is that itching problem you are fighting is very very similar to something that I had been dealing with for several months - the only release I had was to take antihistamines daily to keep me from itching.  I finally was sent to a specialist and was diagnosed with "dermatographic uticaria".  The way he confirmed was to take a metal file (blunt end) and a plastic chop stick  and make a large "x" (slight pressure only) with both on the underside of each arm.  After 5 mins there were raised red welts in the exact form of the X's.  Unfortunately, he said he could not diagnose the cause and that the only thing to do was to continue with a antihistamine (he prescribed a mild one that didn't make me tired) daily - for 3-6 months and then either taper off of it or stop at once and see if the symptoms returned.  If they did, continue the process again.  He said that eventually it would go away on its own.  Something for you to investigate or ask your dermatologist to look into.  I'm not sure if it could have anything to do with the Hep shots or not as it had been over a year since I received my last one.  I will have to see if my symptoms increase now that I've had my final series of both Hep A & Hep B.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi I also hv similar symptoms I went on allergostop treatment and while on it I took couple of vaccines hepatitis b vaccine was one of them.i also think it is the cause but the funny thing is I dont itch at my flat or friends house it is only when I sleep at home there might be a lot of dust mites there.i itch at night
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi I also hv similar symptoms I went on allergostop treatment and while on it I took couple of vaccines hepatitis b vaccine was one of them.i also think it is the cause but the funny thing is I dont itch at my flat or friends house it is only when I sleep at home there might be a lot of dust mites there.i itch at night while lying in bed
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I seem to suffering the exact same symptoms 5 weeks after my first vaccine. I have itchy prickly spots all over my body with track like welts on my torso. The back of my hands are very itchy as well as the top of my feet. I am very healthy and there is no other explanation for this itchy skin condition. Very disappointed this was not raised as a side effect before the vaccine. Stan.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis B Community Resources